MAUDE Adverse Event Report: ETHICON INC. PDS+ VIO 27IN 0 S/A CT-1; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDS+ VIO 27IN 0 S/A CT-1; SUTURE, SURGICAL, ABSORBABLE
Model Number PDP340H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Additional information was requested, and the following was obtained: what was used to complete the procedure? no further information is available.Was the surgery completed successfully? no further information is available.Was the needle piece removed from the patient during the same procedure? no further information is available.Were x-rays taken to locate the needle? no further information is available.A manufacturing record evaluation was performed for the finished device lot pbk490, and no non-conformances were identified.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent a laparoscopic ob-gyn procedure on an unknown date; and a suture was used.During the procedure, the suture pulled off from the needle while passing through the tissue.It was not a control release needle.There were no adverse consequences to the patient reported.No additional information could be provided.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 04/29/2020.Corrected information: d3,g1,g2.Additional information: d10.H3 evaluation: one detached needle of product was received for analysis.During visual inspection of the needle, the swage and attachment area were noted to be as expected.The barrel hole of the needle was examined under magnification and no suture remnant was noted, and marks were observed on the body needle that appear to be by the use of a surgical instrument.In addition, the suture was not received for evaluation to determine the assignable cause.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the sample condition, the reported issue could not be determined.

Brand Name
PDS+ VIO 27IN 0 S/A CT-1
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9947911
Report Number2210968-2020-02839
Device Sequence Number3355049
Product Code NEW
UDI-Device Identifier10705031048102
UDI-Public10705031048102
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K061037
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Model NumberPDP340H
Device Catalogue NumberPDP340H
Device Lot NumberPGZ897
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/27/2020
Initial Date Received by Manufacturer 03/19/2020
Supplement Date Received by Manufacturer04/27/2020
Initial Report FDA Received Date04/10/2020
Supplement Report FDA Received Date04/29/2020
Patient Sequence Number1